Alert archive / Georgia / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 142, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 4, 2020, 2:57 PM EDT for Baldwin County, Hancock County, Georgia. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2020, 2:57 PM EDT (18:57 UTC)
- Expired
- Jun 4, 2020, 3:30 PM EDT
- In force
- 33 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Baldwin County, GA, Hancock County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 3:09 PM EDT | TSTM WND DMG | 3 S Browns Crossing, GA | 2 TREES REPORTED DOWN NEAR THE INTERSECTION OF GA-49 AND COUNTY LINE CHURCH RD SW |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 381 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 873 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
109
WUUS52 KFFC 041857
SVRFFC
GAC009-141-041930-
/O.NEW.KFFC.SV.W.0142.200604T1857Z-200604T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
257 PM EDT Thu Jun 4 2020
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Baldwin County in central Georgia...
Southwestern Hancock County in east central Georgia...
* Until 330 PM EDT.
* At 257 PM EDT, a severe thunderstorm was located over Allenwood, or
near Milledgeville, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Milledgeville, Midway-Hardwick, Meriwether, Beulah, Coopers,
Underwood, Hardwick, Browns Crossing, Allenwood, Linton, Pancras
and Scottsboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3308 8303 3308 8305 3307 8305 3298 8320
3296 8326 3294 8328 3295 8329 3294 8332
3302 8339 3309 8341 3317 8334 3319 8327
3326 8325 3326 8323 3328 8323 3328 8320
3311 8298
TIME...MOT...LOC 1857Z 229DEG 23KT 3306 8329
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
016
WWUS52 KFFC 041925
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
325 PM EDT Thu Jun 4 2020
GAC009-141-041935-
/O.EXP.KFFC.SV.W.0142.000000T0000Z-200604T1930Z/
Baldwin GA-Hancock GA-
325 PM EDT Thu Jun 4 2020
...THE SEVERE THUNDERSTORM WARNING FOR BALDWIN AND SOUTHWESTERN
HANCOCK COUNTIES WILL EXPIRE AT 330 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Peachtree City.
LAT...LON 3308 8303 3308 8305 3307 8305 3298 8320
3296 8326 3294 8328 3295 8329 3294 8332
3302 8339 3309 8341 3317 8334 3319 8327
3326 8325 3326 8323 3328 8323 3328 8320
3311 8298
TIME...MOT...LOC 1925Z 229DEG 23KT 3316 8315
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 1:36 PM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jun 4, 1:36 PM EDT, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 136 PM EDT Thu Jun 4 2020 ...18Z Aviation Forecast Discussion... .PREV DISCUSSION... /Issued 1059 AM EDT Thu Jun 4 2020/ UPDATE... No major changes made to the overnight forecast package. Everything looks to be on track with chances for showers and thunderstorms this afternoon and evening, with the highest chances across portions of northern Georgia where SPC has included a Marginal Risk for gusty winds. Reaves && .PREV DISCUSSION... /Issued 725 AM EDT Thu Jun 4 2020/ SHORT TERM /Today through Friday/... Region remains under a weak upper-level trough through the short- term forecast period. Convection should be more widespread today through Friday but best chances remain around the western and northern periphery today and across the south and west Friday. Instability not especially impressive across the forecast area through the period, but does present enough of a maximum across the far north this afternoon that combined with a weak frontal boundary could result in a few strong to severe storms. Main threat would be damaging winds as mid-level lapse rates a bit to shallow for much of a hail threat. 20 && .LONG TERM /Friday Night through Wednesday/... The long term portion will be largely dictated by the indirect effects of Cristobal over the local area and how much associated deep layer moisture translates northward. As it stands in a general sense, the GFS still wants to surge the moisture further northward than the Ecmwf but that said, the latter is trending more toward the former with the latest runs. This lends itself nicely to using a blend for pops through much of the extended period. This begins on Sat when we really see the most agreement in placement of moisture axis amongst the long term guidance. Although certainly the best moisture profile will reside over the south GA portion, we still have a chance to see 2 inch precipitable water values encroach upon Central GA. Will be going high end chance for now for these areas, but could need likely pops with subsequent forecasts. Sunday on the other hand probably sees the most difference in the models with GFS surging 2.30 inch PW values from the south into the local area while the ECMWF maintains more of a north south distribution to rain bands and keeps area mostly dry. Again, blend is the way to go for now with mid range pops for the southern sections and just isolated for the far north. Eventually models agree that remnants of Cristobal will make it far enough north such that tropical moisture has to surge north with it and impact the local area with higher rain chances. This looks to be the case for Mon through Wed as likely rain chances impact central and western sections of the forecast area. Looks like best shear with this system later next week remains over the Florida portion but will be monitoring this aspect very closely through the weekend. Deese && .AVIATION... 18Z Update... VFR conditions are expected to continue through the period outside of any afternoon/evening convection. Sct to Num SHRA/TSRA possible this afternoon and evening through about 02Z with some reduced vsbys and wind gusts possible in any storms. Chances should diminish some overnight before increasing tomorrow with highest SHRA/TSRA chances in the afternoon/evening after 15Z. Some potential for patchy MVFR/IFR cigs tomorrow morning dependent on rainfall this evening. Winds are VRB overall with a more S component at 5 to 9kts. Winds should be calm to VRB overnight before becoming more SW/W during the day on Friday around 5 to 10kts with sporadic gusts up to 15kts possible. //ATL Confidence...18Z Update... Medium confidence on all elements. Reaves && .PRELIMINARY POINT TEMPS/POPS... Athens 88 69 86 70 / 50 40 50 30 Atlanta 87 69 85 70 / 50 50 50 30 Blairsville 82 64 81 64 / 60 60 60 40 Cartersville 88 68 86 68 / 60 50 50 30 Columbus 90 70 89 71 / 50 40 50 40 Gainesville 85 68 85 69 / 60 50 50 30 Macon 89 70 89 70 / 40 30 50 30 Rome 90 68 88 68 / 60 50 50 30 Peachtree City 87 68 86 69 / 50 40 50 30 Vidalia 89 71 89 72 / 40 30 60 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...20 LONG TERM....Deese AVIATION...Reaves
Hazardous weather outlook, Jun 4, 11:53 AM EDT, 3 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1153 AM EDT Thu Jun 4 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-051600- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1153 AM EDT Thu Jun 4 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered to numerous thunderstorms will develop across the forecast area today into tonight. An isolated strong to severe storm will be possible across far north Georgia. Lightning, heavy rain, and gusty winds will be possible with any storms which do form. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Thunderstorms are expected each day through Wednesday. Frequent lightning, heavy rain, and gusty winds will be the primary hazards with any storms which do form. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 3:15 PM EDT | Special Weather Statement | FFC | Taliaferro, Warren | 30 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.